It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I have shared custody with my son's dad. Due to me physicly being unable to care for him through the week he started to go to school where his dad lives and I get weekends, vaca, summer, ect. Anyway my child was diagnosed with adhd and put on strattera. It has helped some, but now I had a big long talk with my husbands wife who talked with his theripist (she says) and says how he is depressed around there and he cries alot (he is 13) and when he doesn't have friends around he just sits and mopes. She wants to talk to his pediatrition and see about putting him on more medication. When I have him he is a whole different kid!! He laughs, plays, is creative, talks alot, seems very happy. Keeping in mind (I told her) he is going through puberty! Then she tells me not to leave him alone in his room that he may be suicidal?? WHAT??????? He would never hurt himself?? He is very careful with his body and the child will not take an asprin unless he is in severe pain and then has to be talked into it. She kept talking about this suicidal stuff and scaring me. She is a very angry person herself and has a 2 yr old and a newborn. I know I am an extremely worried mom and maybe going way overboard but crazy things happen. Is she telling everyone he is suicidal and going to do something to him in a fit of rage as she gets?? Now wanting him on more meds?? I just don't know what to do or think or anything right now.
[QUOTE=blurayne]I have shared custody with my son's dad. Due to me physicly being unable to care for him through the week he started to go to school where his dad lives and I get weekends, vaca, summer, ect. Anyway my child was diagnosed with adhd and put on strattera. It has helped some, but now I had a big long talk with my husbands wife who talked with his theripist (she says) and says how he is depressed around there and he cries alot (he is 13) and when he doesn't have friends around he just sits and mopes. She wants to talk to his pediatrition and see about putting him on more medication. When I have him he is a whole different kid!! He laughs, plays, is creative, talks alot, seems very happy. Keeping in mind (I told her) he is going through puberty! Then she tells me not to leave him alone in his room that he may be suicidal?? WHAT??????? He would never hurt himself?? He is very careful with his body and the child will not take an asprin unless he is in severe pain and then has to be talked into it. She kept talking about this suicidal stuff and scaring me. She is a very angry person herself and has a 2 yr old and a newborn. I know I am an extremely worried mom and maybe going way overboard but crazy things happen. Is she telling everyone he is suicidal and going to do something to him in a fit of rage as she gets?? Now wanting him on more meds?? I just don't know what to do or think or anything right now.[/QUOTE]

He could be going thru puberty and also maybe he's not happy living with your ex and his new wife. However, about Strattera, it can cause mood problems and even some urinary/sexual problems for adults; it hasn't been on the market long enough to determine effects on young boys in puberty, so I'd be leary of it in regards to his reproductive development.

Strattera is a norepinephrine re-uptake inhibitor; this blocks the natural metabolism of norepinephrine in the brain and this leads to having more than normal norepinephrine. Norepinphrine is basically adrenaline....our fight or flight chemical and the chemical responsible for panic attacks and anxiety.

It can be useful in crisis situations but having alot of it in normal situations is no doubt too stimulating on our nervous systems and not healthy for the body by a long shot for sure.





All times are GMT -7. The time now is 09:56 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!